Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Ringing in my right ear = Side effect?

DedalusDDedalus Posts: 92
edited 06/11/2012 - 8:37 AM in Spinal Injections
Hello all,

I just had my first epidural injection on Oct. 6th. It was quick, easy and relatively painless. But a couple hours after the injection, I noticed a ringing in my right ear that has continued and gotten a little worse. When I say ringing, I mean a constant high-pitched tone.

Could this be a side effect of the injection or just an unrelated coincidence? If it is a side effect, should I be concerned and contact my doc or just wait it out?



  • The steroids can raise your blood pressure considerably. You should contact your doc to be safe. Good luck.
  • Thank you J.J. I think you might have led me down the right path. I read your reponse late last night and stopped by a local supermarket this morning and used their in-store Blood Pressure machine. My BP is significantly higher than it normally is.

    In addition to the ear ringing, I have been having hot flashes, dizziness and disorientation. I didn't feel safe yesterday while driving, I felt so out of it. I have also been emotionally unstable... from extreme sadness to semi-violent anger. And put fatigue on top of all of that. Why me???

    I'll be calling my doc today... again.
  • the things that you mentioned can all be side effects of the steroids. The high blood pressure should certainly be checked. The steroids can also make you gain weight. I feel like a bottomless pit after an injection or dose pack. Try and hang in there as the effects will subside as time goes by. Good luck and let us know how you make out with the doc.
  • I just wanted to give a quick update. J.J., you were absolutely right. All the symptoms I listed above were from th steroid injection according to my GP. He said he had seen it many times and wasn't overly concerned... and he was correct.

    I visited him on Monday and took Tuesday off work because I was still dizzy and disoriented. But by yesterday, Wednesday, I was feeling much better and had a productive day at work. Today I feel great... though I still need to check my blood pressure tonight and monitor it for a few weeks.

    More importantly, the injection has really relieved a lot of my back pain. The question is how long the pain relief will last and if it is worth the side effects. Only time will tell.

    Thanks again. J.J. your response really helped!
  • that I could help you. It really is scary to experience these things and not know the cause. I hope that you have long lasting results that will make the side effects well worth it.
Sign In or Register to comment.